MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® LI-ION BATTERY; LI-ION BATTERY, RECHARGEABLE

ZOLL CIRCULATION AUTOPULSE® LI-ION BATTERY; LI-ION BATTERY, RECHARGEABLE
Model Number MODEL 100
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The autopulse li-ion battery (sn (b)(6)) involved in the reported complaint was not returned to zoll san jose for investigation because of the extensive damage.However, the reported complaint of the battery was damaged with two penetrating holes during the charging attempt, and smoke blackened the left bay of the autopulse multi-chemistry battery charger (mcc) (sn (b)(6)) was confirmed based on the returned mcc and the battery pictures provided by zoll china.The potential root cause of the reported complaint could be the aging battery (4.7 years old) sustained damage (impact) at some point and began malfunctioning, causing the cells to overheat and get damaged.
 
Additional Manufacturer Narrative
Zoll has not received the autopulse li-ion battery for investigation.A follow-up report will be submitted if and when the product is returned, and the investigation has been completed.
 
Event or Problem Description
The customer reported that after 30 minutes of placing the autopulse li-ion battery (sn (b)(6)) into the autopulse multi-chemistry battery charger (mcc) (sn (b)(6)) for charging, the battery was damaged with two penetrating holes.The battery's status leds showed no lights.Smoke blackened the left bay of the mcc.Besides smoke traces, the mcc had no damage and functioned as intended.No patient involvement.

Brand Name
AUTOPULSE® LI-ION BATTERY
Common Device Name
LI-ION BATTERY, RECHARGEABLE
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key19448858
Report Number3010617000-2024-00438
Device Sequence Number8567433
Product Code DRM
UDI-Device Identifier00849111001915
UDI-Public00849111001915
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0752-15
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown